Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Finite element approximation
for equations of magnetohydrodynamics


Author: Matthias Wiedmer
Journal: Math. Comp. 69 (2000), 83-101
MSC (1991): Primary 65N30, 65N15, 76W05, 35Q20
DOI: https://doi.org/10.1090/S0025-5718-99-01146-1
Published electronically: August 17, 1999
MathSciNet review: 1654014
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the equations of stationary incompressible magnetohydrodynamics posed in three dimensions, and treat the full coupled system of equations with inhomogeneous boundary conditions. We prove the existence of solutions without any conditions on the data. Also we discuss a finite element discretization and prove the existence of a discrete solution, again without any conditions on the data. Finally, we derive error estimates for the nonlinear case.


References [Enhancements On Off] (What's this?)

  • 1. R. A. Adams, Sobolev Spaces, Academic Press, New York, 1975. MR 56:9247
  • 2. F. Brezzi, J. Rappaz and P.-A. Raviart, Finite-dimensional approximation of nonlinear problems. Part I: Branches of nonsingular solutions, Numer. Math. 36 (1980), 1-25. MR 83f:65089a
  • 3. P. G. Ciarlet, The Finite Element Method for Elliptic Problems, North-Holland, Amsterdam, 1978. MR 58:25001
  • 4. P. Clément, Approximation by finite element functions using local regularization, RAIRO Anal. Numér. 9 (1975), 77-84. MR 53:4569
  • 5. V. Girault and P.-A. Raviart, Finite Element Methods for Navier-Stokes Equations. Theory and Algorithms, Springer-Verlag, Berlin, 1986. MR 88b:65129
  • 6. R. Glowinski, Numerical Methods for Nonlinear Variational Problems, Springer-Verlag, New York (1984). MR 86c:65004
  • 7. P. Grisvard, Elliptic Problems in Nonsmooth Domains, Pitman, Boston, 1985. MR 86m:35044
  • 8. M. D. Gunzburger, Finite Element Methods for Viscous Incompressible Flows, Academic Press, Boston, 1989. MR 91d:76053
  • 9. M. D. Gunzburger, A. J. Meir, and J. S. Peterson, On the existence, uniqueness, and finite element approximation of solutions of the equations of stationary, incompressible magnetohydrodynamics, Math. Comp. 56 (1991), 523-563. MR 91m:76127
  • 10. G. H. Hardy, J. E. Littlewood and G. Polya, Inequalities, Cambridge University Press, Cambridge, 1952. MR 13:727e
  • 11. L. Tobiska, and R. Verf[??]ruth, Analysis of a streamline diffusion finite element method for the Stokes and Navier-Stokes equations, SIAM J. Numer. Anal. 33 (1996), 107-127. MR 97e:65133
  • 12. M. Wiedmer, Finite-Elemente-Approximation für Gleichungen aus der Magnetohydrodynamik, Dissertation, Ruhr-Universität Bochum (1997).

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 65N30, 65N15, 76W05, 35Q20

Retrieve articles in all journals with MSC (1991): 65N30, 65N15, 76W05, 35Q20


Additional Information

Matthias Wiedmer
Affiliation: Fakultät für Mathematik, Ruhr-Universität Bochum, D-44780 Bochum, Germany
Address at time of publication: Usterstrasse 29, CH-8620 Wetzikon, Switzerland
Email: wiedmer@smile.ch

DOI: https://doi.org/10.1090/S0025-5718-99-01146-1
Keywords: Magnetohydrodynamics, nonlinear problems, inhomogeneous boundary conditions.
Received by editor(s): January 19, 1998
Published electronically: August 17, 1999
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society